Visual disturbances due to PCOS medication, clomiphene citra
The present case has been reported in the Indian Journal of Ophthalmology.

A 35-year-old woman presented with a chief complaint of “wavy peripheral vision.” The patient was diagnosed before with polycystic ovary syndrome (PCOS) and was scheduled on treatment with clomiphene citrate for chronic oligo-ovulation.

The patient had received clomiphene citrate 50 mg tablet for her 5-9th day of the menstrual cycle for the first month, with no complications. On the second day of the second treatment cycle with the same dose, she noticed continuous waves of lights coming from the peripheral field, sparing the central vision; the symptoms started suddenly at the time of waking up in the morning after turning on the lights.

The symptom lasted for about 3 minutes. In addition, she mentioned temporary flashing when going from dark to light condition throughout the day. No headache was present after the visual symptoms. There was no associated pain, decreased vision, redness, or photophobia. Drug history was negative except for clomiphene citrate and some vitamin supplements.

On the examination, the best corrected visual acuity (BCVA) was 10/10 for both eyes. Examination of both anterior and posterior segments was within normal limits. No relative afferent pupillary defect (RAPD) was present. Color vision was normal (using an Ishihara color plate).

The patient was sent for a 24-2 SITA standard visual field test, which was completely normal; The patient was diagnosed with visual disturbances due to clomiphene citrate and was requested to stop taking clomiphene and asked for follow-up at 3 months.

After cessation of drug at the 11-month follow up visit, the examination was entirely normal, but the patient had a complaint of prolonged afterimages (palinopsia) and occasional flashes in the peripheral field. Repeat visual field test was normal and according to neurology consult, repeat brain MRI was not requested. The patient is fully informed about the nature of this disorder and asked for regular follow-up visits.

Read more here: http://www.ijo.in/article.asp?issn=0301-4738;year=2018;volume=66;issue=10;spage=1504;epage=1505;aulast=Farzinvash
Dr. A●●●●●●a G●●●a and 1 others like this2 shares
Like
Comment
Share